Alert archive / California / Beach Hazards Statements in 2022
Beach Hazards Statement 25, NWS Los Angeles, CA
NWS Los Angeles, CA issued this beach hazards statement at Nov 8, 2022, 7:15 AM PST for Los Angeles County, Ventura County, California. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2022, 7:15 AM PST (15:15 UTC)
- Expired
- Nov 8, 2022, 6:16 PM PST
- In force
- 11 hr
- Issued by
- NWS Los Angeles, CA
Counties Los Angeles County, CA, Ventura County, CA
The radar
The Los Angeles radar (KVTX), 47 km from the middle of the area, began a volume at 15:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 3.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
543 WHUS46 KLOX 081515 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 715 AM PST Tue Nov 8 2022 CAZ340-346-082315- /O.CON.KLOX.SU.Y.0019.000000T0000Z-221109T1700Z/ San Luis Obispo County Beaches- Santa Barbara County Central Coast Beaches- 715 AM PST Tue Nov 8 2022 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST WEDNESDAY... * WHAT...Large breaking waves of 8 to 12 feet with local sets to 14 feet with dangerous rip currents. Surf will be highest on west and northwest-facing beaches. * WHERE...San Luis Obispo County Beaches and Santa Barbara County Central Coast Beaches with west and northwest facing exposure. * WHEN...Until 9 AM PST Wednesday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ CAZ354-082315- /O.NEW.KLOX.BH.S.0025.221108T1515Z-221109T1700Z/ Ventura County Beaches- 715 AM PST Tue Nov 8 2022 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH WEDNESDAY MORNING... * WHAT...Dangerous rip currents and breaking waves due to elevated surf of 3 to 6 feet with local sets to 7 feet. * WHERE...Ventura County Beaches with west facing exposure. * WHEN...Through Wednesday morning. * IMPACTS...There is an increased risk of ocean drowning. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ CAZ087-362-364-082315- /O.NEW.KLOX.BH.S.0025.221108T1515Z-221109T1700Z/ Catalina and Santa Barbara Islands-Malibu Coast- Los Angeles County Beaches- 715 AM PST Tue Nov 8 2022 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH WEDNESDAY MORNING... * WHAT...Dangerous rip currents and breaking waves due to elevated surf of 3 to 6 feet with local sets to 7 feet. * WHERE...Catalina and Santa Barbara Islands, Malibu Coast and Los Angeles County Beaches with west facing exposure. * WHEN...Through Wednesday morning. * IMPACTS...There is an increased risk of ocean drowning. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ Sweet
1 follow-up statement
610 WHUS46 KLOX 090216 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 616 PM PST Tue Nov 8 2022 CAZ087-354-362-364-090330- /O.CAN.KLOX.BH.S.0025.000000T0000Z-221109T1700Z/ Catalina and Santa Barbara Islands-Ventura County Beaches- Malibu Coast-Los Angeles County Beaches- 616 PM PST Tue Nov 8 2022 ...BEACH HAZARDS STATEMENT IS CANCELLED... Surf heights are no longer reaching Beach Hazards Criteria. Surf heights will be 3 to 5 feet with local sets to 6 feet through Wednesday. $$ CAZ340-346-091030- /O.CON.KLOX.SU.Y.0019.000000T0000Z-221109T1700Z/ San Luis Obispo County Beaches- Santa Barbara County Central Coast Beaches- 616 PM PST Tue Nov 8 2022 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST WEDNESDAY... * WHAT...Large breaking waves of 8 to 12 feet with local sets to 14 feet with dangerous rip currents. Surf will be highest on west and northwest-facing beaches. * WHERE...San Luis Obispo County Beaches and Santa Barbara County Central Coast Beaches with west and northwest facing exposure. * WHEN...Until 9 AM PST Wednesday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Nov 8, 4:57 AM PST, 2 hours 18 minutes earlier.
Area forecast discussion, Nov 8, 4:57 AM PST, 2 hours 18 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
457 AM PST Tue Nov 8 2022
.SYNOPSIS...08/334 AM.
An early season significant winter storm will bring widespread
moderate to heavy rain and mountain snow to the region through
tonight. A weak to moderate Santa Ana late in the week may bring
gusty winds and warm temperatures closer to normal.
&&
.SHORT TERM (TDY-THU)...08/337 AM.
The latest satellite continued to show cooling cloud tops across
the coastal waters associated with a weak and diffuse warm front
that has formed in advance for the next cold front. Falling 500 mb
heights to our west through this morning will help to sharpen
southerly flow enhancing the warm advecting pattern while it
slowly sliding to the east. HREF ensemble guidance continued to
show increasing rainfall rates through this morning associated
with the warm front axis of moisture and the along and just ahead
of the cold front, which is poised to slide southeast through the
region from roughly mid morning to mid or late afternoon.
Widespread moderate to locally heavy rainfall with rates exceeding
a half of an inch per hour at times focused across southwest
facing slopes and adjacent foothills. Deep moisture extending up
to above -10 C at times thanks to a combination of weak
instability, isentropic lift, and orographics supports the threat
of isolated thunderstorms, along and behind the cold front. In
fact, there was a cluster of frequent lightning already of display
just west of Monterey Bay early this morning. Peak rainfall rates
may exceed one inch and even locally one and a half inches in
thunderstorms and areas of stronger upslope flow (most notably San
Lucia (northwest SLO county) and San Gabriel (eastern LA county
mountain ranges. These peak rates which are unchanged from
previous forecasts support the current Flood Watch for first and
second year burn scars of LA county, although significant flash
flooding or a stronger debris flow can't be completely ruled out
elsewhere where thunderstorms develop. Overall no significant
change in the rainfall forecast, although some coastal areas may
end up closer to the forecasted one inch as opposed to three
inches. Coastal mountain slopes and foothills are still on track
for 2-5 inches with local 6 inches possible.
Snow levels continue to be on the high side, around 7000 feet and
may increase to closer to 8000 feet across LA county in
particular under the warm advective pattern through early
afternoon. As snow levels fall tonight, at least light
accumulations are possible down to 5000 feet, locally down to
around 4000 feet. In fact, HREF guidance shows about a 20 percent
chance of a dusting on the I-5 corridor at the Tejon pass with
temperatures dipping to near freezing Wednesday morning, possibly
creating hazardous driving conditions there. All told we are
advertising 6-12 inches with local 20+ inches above 7000 feet,
with 3-6 inches between 5500-7000 feet. With snow already observed
on area ski resort webcams, we have opted to start the Winter
Storm Warning a bit early for the Los Angeles and Ventura county
mountains.
Guidance continued to indicate a 45-55 kt low level jet with
mountain wave activity likely intensifying downstream of the
mountains across interior areas such as the the interior mountains
and adjacent valleys including the Cuyama and Antelope Valleys,
likely supporting peak gusts in the 60-70 mph range (strongest
Antelope Valley). A High Wind Warning remains in effect for today
for these areas. Increase warm air advection and tightening
pressure gradients will support advisory level winds just about
everywhere else. For the few areas that may stay just below
advisory levels ahead of the front, will most certainly at least
briefly hit advisory levels along and just behind the front from
mid morning through mid afternoon.
Rain and mountain snow showers will dwindle in coverage tonight
into Wednesday with little to no additional accumulations
expected from Wednesday afternoon onward. Breezy, but likely
sub-advisory northerly winds are expected in the wake of this
system Wednesday, which will largely ward off frost/freeze
concerns Wednesday morning. Good radiational cooling conditions
with light winds and clear skies may set the stage for widespread
frost/freeze conditions focused across interior valleys, but may
creep into normally colder coastal valleys as well.
.LONG TERM (FRI-MON)...08/335 AM.
Ensemble guidance (GEFS ECS GEPS) indicates below normal
confidence in the extended period, although as a whole it appears
to be a relatively quiet stretch.
Guidance is trending towards a moderate Santa Ana event Friday
with advisory level winds in play for the typical areas with
temperatures rebounding closer to seasonal levels to the west of
the mountains, but remaining on the cool side to the east.
A weak disturbance could push into the area as early as this
weekend, but it may be battling against dry low levels left over
from the Santa Ana, so there is a slight (10-20 percent) chance
of showers with this system mainly north of Point Conception. A
more organized system may push into the region early next week,
but still shouldn't be a big deal.
&&
.AVIATION...08/1256Z.
At 12Z at KLAX, there was no marine layer.
Low confidence in TAFs. There is a 10-20% chance of isolated Tstorms
north of Point Conception (through 12Z Wed) and south (18Z
Tue-00Z Wed). Brief 1sm +RA ovc003-006 is possible along and just
ahead of the cold front as well as in any TSRA, with a wind shift
of at least 30 degrees probable. Cold front is expected to pass
KSMX and north by 18Z, 18-00Z KSBA/KOXR/KCMA, and 21-03Z
elsewhere. Mostly MVFR-IFR cigs expected with rain showers.
Weak to brief moderate LLWS is probably near the cold front, with
periods of moderate LLWS possible for KPMD and KWJF through the
period.
KLAX...Low confidence in TAF. Timing of rain/flight cat changes
may be off by three hours and more than one flight cat. Brief 1sm
+RA ovc003-006 is possible along and just ahead of cold front
(likely after 18Z) and in isolated TSRA (10-20% chance 18Z-00Z),
with a wind shift of at least 30 degrees probable. There is a 70%
chance that the east wind component reaches or exceeds 8 knots at
times through 18Z.
KBUR...Low confidence in TAF due to approaching cold front.
Timing of rain and associated flight cat changes may be off by
three hours and one flight cat. Brief 1sm +RA ovc003-006 is
possible along and in isolated TSRA (10-20% chance
18Z-00Z), and just ahead of a cold front (likely after 21Z).
&&
.MARINE...08/446 AM.
An early season strong winter storm will bring strong winds,
large choppy seas, and rain today. Winds will continue to
increase to Gale Force this morning as the front nears, though
exact timing may vary across the waters due to variation in the
arrival time of the front. This will be a relatively faster moving
system once arriving, where the strongest winds may be shorter-
lived, but could affect a large area over time. Following the
front, winds shift to the west and are more likely to be Small
Craft Advisory (SCA) levels.
Seas may trend a few feet higher than forecast, as Buoy 46028
peaked at 18 feet and Buoy 46011 reached 12 feet early this
morning. Then, SCA seas should linger into early
Wednesday/Wednesday night, most likely across the outer waters.
There is a 40% chance for northwest SCA level winds across areas
near the California Bight on Wednesday afternoon/evening.
Furthermore, there is also 10-20% chance of isolated
thunderstorms that can create gusty and erratic winds, steep seas,
and dangerous lightning. Please see MWSLOX for more details.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Winter Storm Warning in effect until 10 AM PST Wednesday for
zones 53-54. (See LAXWSWLOX).
Flood Watch in effect through this evening for zones
54-59-88-548. (See LAXFFALOX).
High Wind Warning in effect from 8 AM this morning to 10 PM
PST this evening for zone 59. (See LAXNPWLOX).
Wind Advisory in effect until 9 PM PST this evening for zone
87. (See LAXNPWLOX).
Wind Advisory in effect until 6 PM PST this evening for zones
88-349>352-354>359-362>365-547-548. (See LAXNPWLOX).
High Surf Advisory in effect until 9 AM PST Wednesday for
zones 340-346. (See LAXCFWLOX).
Wind Advisory in effect until 1 PM PST this afternoon for
zones 340>344-346>348. (See LAXNPWLOX).
High Wind Warning in effect until 4 PM PST this afternoon for
zones 345-353. (See LAXNPWLOX).
PZ...Gale Warning in effect until 1 PM PST this afternoon for
zones 645-670-673. (See LAXMWWLOX).
Small Craft Advisory in effect until 7 AM PST this morning
for zones 650-655-676. (See LAXMWWLOX).
Gale Warning in effect until 8 PM PST this evening for zones
650-655-676. (See LAXMWWLOX).
&&
PUBLIC...Munroe
AVIATION...Munroe/Lund
MARINE...Phillips/Lund
SYNOPSIS...Munroe
weather.gov/losangeles
Experimental Graphical Hazardous Weather Outlook at:
https://www.weather.gov/erh/ghwo?wfo=loxThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 8:00 PM PST | Gale Warning | LOX | 24 hr | |
| Nov 8, 7:36 AM PST | Areal Flood Advisory | LOX | Los Angeles | 3 hr |
| Nov 8, 8:36 AM PST | Areal Flood Advisory | LOX | San Luis Obispo, Santa Barbara | 5 hr |
| Nov 8, 12:48 PM PST | Areal Flood Advisory | LOX | Ventura | 4 hr |
| Nov 8, 2:20 PM PST | Areal Flood Advisory | LOX | Los Angeles | 3 hr |
| Nov 8, 2:22 PM PST | Small Craft Advisory | LOX | 31 hr | |
| Nov 8, 3:56 PM PST | Flash Flood Warning | LOX | Los Angeles | 9 min |
Nearby
Beach Hazards Statements in California, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.